Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 20, 2004, 7:00 PM CST for St. Francis County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 7:00 PM CST (01:00 UTC)
- Expired
- Mar 20, 2004, 9:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County St. Francis County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 210104 FFWMEM ARC123-210300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. FRANCIS COUNTY IN EASTERN ARKANSAS * UNTIL 900 PM CST * AT 700 PM CST...WEATHER RADAR INDICATES NEAR 2 INCHES OF RAIN HAS FALLEN OVER CENTRAL PORTIONS OF ST. FRANCIS COUNTY DURING THE PAST HOUR. THIS STORM SYSTEM IS MOVING SLOWLY TO THE SOUTH. IN ADDITION...THE FORREST CITY POLICE REPORT THAT NUMEROUS STREETS ARE FLOODED IN FORREST CITY. * CITIES AFFECTED THROUGH 900 PM CST INCLUDE... WIDENER...PALESTINE...NEW HOME...MADISON...HUGHES...FORREST CITY... COLT...CALDWELL .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3513 9103 3513 9040 3493 9041 3491 9102 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 2:15 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 20, 2:15 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CST SAT MAR 20 2004 .DISCUSSION... RADAR INDICATES A LINE OF THUNDERSTORMS FROM POINSETT COUNTY AR TO CARROLL COUNTY AR THAT IS MOVING SOUTHEAST. THE LINE SHOULD SWEEP THROUGH THE REST OF THE MIDSOUTH BEFORE MIDNIGHT. SOME OF THE STORMS HAVE BEEN SEVERE WITH LARGE HAIL. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 6 PM FOR NE AR...THE MO BOOTHEEL... AND WEST TN. THE COLD FRONT THAT IS CAUSING THESE SHOWERS WILL MOVE SOUTH OF THE AREA BY MIDNIGHT. LOW TEMPERATURES ARE GOING TO BE MUCH COLDER ONCE THE FRONT PASSES THROUGH. FREEZING TEMPERATURES WILL OCCUR IN THE NORTHERN THIRD OF THE MIDSOUTH SUNDAY NIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. MS...NONE. MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. && WER
Hazardous weather outlook, Mar 20, 3:10 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CST SAT MAR 20 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 310 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT A COLD FRONT NOW FROM CAIRO IL TO FORT SMITH AR IS GOING TO MOVE SOUTH ACROSS THE AREA BY MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS UNTIL 6 PM IN EAST CENTRAL ARKANSAS...NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL AND WIND DAMAGE. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL RUMBLE THROUGH THE BOTTOM HALF OF THE MIDSOUTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES COULD OCCUR MONDAY MORNING IN THE NORTHERN HALF OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
In the hours before
Special weather statement, Mar 20, 5:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 526 PM CST SAT MAR 20 2004 TNZ050-089-202345- FAYETTE TN-HAYWOOD TN- 526 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE AND HAYWOOD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF DANCYVILLE AT 526 PM CST...MOVING EAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE AND HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JCL
Special weather statement, Mar 20, 5:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CST SAT MAR 20 2004 MSZ001-210000- DE SOTO MS- 542 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF SOUTHAVEN AT 542 PM CST...MOVING SOUTHEAST AT 40 MPH. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. JCL
Special weather statement, Mar 20, 5:43 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CST SAT MAR 20 2004 TNZ089-210015- FAYETTE TN- 543 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF SOMERVILLE AT 543 PM CST...MOVING SOUTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. JCL
Special weather statement, Mar 20, 6:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 601 PM CST SAT MAR 20 2004 MSZ002-210030- MARSHALL MS- 601 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MARSHALL COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF BYHALIA AT 601 PM CST...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN MARSHALL COUNTY...INCLUDING THE CITY OF HOLLY SPRINGS... SHOULD MONITOR THIS STORM CLOSELY. JCL
Special weather statement, Mar 20, 6:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 615 PM CST SAT MAR 20 2004 MSZ007-008-210045- TATE MS-TUNICA MS- 615 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TATE AND TUNICA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF ROBINSONVILLE AT 615 PM CST...MOVING SOUTH AT 35 MPH. PEOPLE IN TATE AND TUNICA COUNTIES...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY. JCL
Special weather statement, Mar 20, 6:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 650 PM CST SAT MAR 20 2004 MSZ012-013-210115- LAFAYETTE MS-PANOLA MS- 650 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE AND PANOLA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF GLENVILLE AT 650 PM CST...MOVING SOUTH AT 45 MPH. PEOPLE IN LAFAYETTE AND PANOLA COUNTIES...INCLUDING THE CITIES OF BATESVILLE AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY. JCL
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.